Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 355, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2011, 10:17 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 10:17 PM EDT (02:17 UTC)
- Expired
- Jun 27, 2011, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:27 PM EDT | TSTM WND DMG | 5 Se Yanceyville, NC | TWO TREES DOWN ALONG BURTON CHAPEL ROAD |
| Jun 27, 10:52 PM EDT | TSTM WND DMG | 3 Nnw Prospect Hill, NC | TREE DOWN ALONG CORBETT RIDGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS51 KRNK 280217
SVRRNK
NCC033-157-280300-
/O.NEW.KRNK.SV.W.0355.110628T0217Z-110628T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT.
* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JERICHO...AND MOVING EAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
JERICHO...
BAYNES...
TOPNOT...
HIGHTOWERS...
AND PROSPECT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3624 7964 3624 7975 3625 7976 3636 7972
3644 7921 3631 7914 3625 7915 3624 7916
3625 7953 3624 7954 3623 7963
TIME...MOT...LOC 0217Z 270DEG 10KT 3634 7933
$$
AMS3 follow-up statements
947
WWUS51 KRNK 280238
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1038 PM EDT MON JUN 27 2011
NCC033-157-280300-
/O.CON.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
CASWELL NC-ROCKINGHAM NC-
1038 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOPNOT...OR 6 MILES
SOUTHEAST OF YANCEYVILLE...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
TOPNOT...
AND PROSPECT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3623 7963 3637 7966 3644 7921 3631 7914
3625 7915 3624 7916 3625 7953 3624 7954
TIME...MOT...LOC 0238Z 264DEG 9KT 3635 7926
$$
AMS477
WWUS51 KRNK 280251
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT MON JUN 27 2011
NCC157-280301-
/O.CAN.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
ROCKINGHAM NC-
1051 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...
&&
LAT...LON 3625 7953 3639 7952 3644 7921 3631 7914
3625 7915 3624 7916
TIME...MOT...LOC 0251Z 285DEG 17KT 3633 7919
$$
NCC033-280300-
/O.CON.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
CASWELL NC-
1051 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN CASWELL COUNTY...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHTOWERS...OR 6
MILES NORTH OF PROSPECT HILL...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHTOWERS...
AND PROSPECT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7953 3639 7952 3644 7921 3631 7914
3625 7915 3624 7916
TIME...MOT...LOC 0251Z 285DEG 17KT 3633 7919
$$
AMS657
WWUS51 KRNK 280259
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EDT MON JUN 27 2011
NCC033-280309-
/O.EXP.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
CASWELL NC-
1059 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASWELL COUNTY
EXPIRES AT 1100 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
LAT...LON 3625 7953 3639 7952 3644 7921 3631 7914
3625 7915 3624 7916
TIME...MOT...LOC 0259Z 285DEG 17KT 3632 7914
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 27, 9:08 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT MON JUN 27 2011 .SYNOPSIS... A COLD FRONT STRETCHES FROM WISCONSIN TO KANSAS. THIS FRONT WILL MOVE INTO THE GREAT LAKES AND OHIO VALLEY TONIGHT...AND THEN MOVE ACROSS THE MID ATLANTIC REGION TUESDAY AND TUESDAY NIGHT. WARM MUGGY CONDITIONS WILL BE FOUND AHEAD OF THE FRONT WITH SCATTERED SHOWERS AND THUNDERSTORMS. ONCE THE FRONT CROSSES THE AREA...DRY HIGH PRESSURE WILL BUILD OVER THE AREA FROM WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... NUMEROUS STORMS TRACKING ACROSS BEST INSTABILITY THIS EVENING...BLUEFIELD-FLOYD-DANVILLE SOUTH. AREAS ALONG AND SOUTH OF THIS LINE WILL EXPERIENCE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL. SLIGHTLY MORE STABLE TO THE NORTH BUT WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S...ANY SHOWERS WILL PRODUCE HEAVY DOWNPOURS. AREA COVERAGE TO THE NORTH SHOULD BE MORE SCATTERED THAN AREAS TO THE SOUTH. DEW POINTS MAY DROP SOME AS SHOWERS PASS TO THE EAST OVERNIGHT BUT CLOUDS SHOULD REMAIN THICK AND INSULATE THE REGION KEEPING TEMPERATURES MUGGY. PREVIOUS DISCUSSION...WARM MUGGY CONDITIONS WILL PERSIST THROUGH TUESDAY AS ABUNDANT LOW LEVEL MOISTURE FLOODS THE AREA AHEAD OF AN APPROACHING COLD FRONT. DEW POINTS IN THE 60S TO L70S CAN BE EXPECTED THE NEXT 24 HOURS...AND THIS MOISTURE...COMBINED WITH DAYTIME HEATING AND LIFT FROM APPROACHING FRONT AND OTHER VARIOUS THUNDERSTORM OUTFLOW BOUNDARIES THROUGHOUT THE REGION WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS. FOR THIS EVENING...GREATEST THREAT FOR SHOWERS APPEARS TO BE THE SOUTHERN CWA...ALONG AND SOUTH OF THE VA/NC BORDER... WHERE HIGHER CAPE WILL FEED THUNDERSTORMS THAT GET INITIATED VCNTY OF THE BLUE RIDGE AND POTENTIAL INTERACTION WITH ANY NORTHWEST MOVING THUNDERSTORM OUTFLOW FROM TSTMS OVER CENTRAL NC. ASIDE FROM THESE LIFTING MECHANISMS...WILL HAVE TO AWAIT LATE NIGHT LIFT FROM OUTFLOW WHICH WILL LIKELY MOVE EAST FROM ONGOING STORMS OVER THE OHIO VALLEY. THE LOCAL WRF BRINGS THIS FEATURE OVER THE MTNS BETWEEN MIDNIGHT AND 3AM. AS WE TRANSITION INTO THE DAY TUESDAY...CONVERGENCE AHEAD OF APPROACHING FRONT...ALONG WITH TERRAIN INDUCED LIFT COUPLED WITH THE AFTERNOON HEATING WILL AGAIN FIRE MORE DEEP CONVECTION...ALL CULMINATING WITH THE FRONTAL PASSAGE LATE IN THE DAY. UNTIL FROPA...ENTIRE FCST AREA WILL BE SUBJECT TO A SHOWER OR THUNDERSTORM AT SOME POINT IN TIME...A MATTER OF WHEN AS OPPOSED TO IF. FOLLOWED WARMER GUIDANCE FOR TONIGHT'S TEMPS PER ELEVATED DEW POINTS. USED A NAM/GFS BLEND FOR TMAX TUESDAY. MODEL POPS ARE HIGH...SUGGESTING 80 PERCENT OF THE AREA TO GET AT LEAST A HUNDREDTH OF AN INCH DURING THE 24 HOUR PERIOD. 12 HOUR TIME STEPS CUT THIS TO BETWEEN 40 AND 60...AND GENERALLY 40 PERCENT OR LESS DURING ANY 6HOUR BLOCK OF TIME. IF I HAD TO PUT ALL OF MY EGGS IN A BASKET...I WOULD SAY LOOK OUT FOR A NOCTURNAL MCS TO PROVIDE THE GREATEST POTENTIAL FOR QPF. IF FEATURE MATERIALIZES AND COMES THROUGH AS FCST BY THE LOCAL WRF MODEL...THEN SUGGESTION WOULD BE FOR THE HIGHEST POPS TONIGHT FOLLOWED BY A WEST WIND IN ITS WAKE FOR TUESDAY WHICH WOULD ROB CONVERGENCE AWAY FROM THE ACTUAL SYNOPTIC FRONT. ONLY TIME WILL TELL. FOR NOW WILL CONTINUE TO PAINT WITH A BROAD BRUSH. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH MUCH OF THE PRECIP ENDED BY 12Z/8A WED. COOLER AND DRIER AIR WITH HIGH PRESSURE THEN REMAINS FOR THE REST OF THIS PERIOD WITH MORE COMFORTABLE HIGH AND MINIMUM TEMPERATURES. THE CENTER OF THE CLOSED UPPER HIGH PRODUCING 100F MAXIMUM TEMPERATURES WILL MOVE FROM THE PANHANDLE OF TEXAS TO KMCO BY 8PM FRIDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY. INITIALLY...LLVL MOISTURE AND DEW POINTS PROBABLY WONT BE SUFFICIENT FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS. SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY IS DELAYED. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING EAST ACROSS SOUTHWEST VIRGINIA THIS EVENING. AREA RADARS INDICATED SCATTERED THUNDERSTORMS ACROSS NORTHERN NORTH CAROLINA. EXPECT THE STORMS TO PROGRESS EAST ACROSS THE FORECAST AREA. EXPECT BLF...BCB AND ROA TO HAVE RAIN BEFORE 06Z. SIMILAR TO LAST NIGHT EXPECT MVFR FOG OVERNIGHT. SURFACE DEW POINTS REMAIN IN THE MID 60S TO LOW 70S. WITH ANY CLEARING MOST LOCATIONS WILL HAVE FOG BY MORNING...ESPECIALLY IF THEY GET RAIN BEFORE 06Z. ADDITIONAL THREAT OF STORMS POSSIBLE WITH FRONTAL PASSAGE ON TUESDAY. AFTER TUESDAY...HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN DRY WX THROUGH SATURDAY. ASIDE FROM SOME LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR CONDITIONS FROM WEDNESDAY THROUGH SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...PM/RCS SHORT TERM...KM LONG TERM...KM AVIATION...AMS/PM
Hazardous weather outlook, Jun 27, 3:19 AM EDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 319 AM EDT MON JUN 27 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-280730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 319 AM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 9:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EDT MON JUN 27 2011
NCZ005-006-280215-
CASWELL NC-ROCKINGHAM NC-
924 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 923 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MAYFIELD...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PELHAM AROUND 940 PM...QUICK AROUND 945 PM...
BETHEL AROUND 950 PM...CAMP SPRINGS AROUND 955 PM...PROVIDENCE AROUND
1005 PM AND YANCEYVILLE AROUND 1015 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3625 7982 3655 7972 3654 7913 3624 7915
3624 7916
AMSLocal storm report, Jun 27, 9:32 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG EDEN 36.51N 79.74W
06/27/2011 ROCKINGHAM NC TRAINED SPOTTER
TREES DOWN AT THE INTERSECTION OF REYNOLDS ST/HARRIS ST
&&
RSTONEFISpecial weather statement, Jun 27, 9:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 949 PM EDT MON JUN 27 2011 VAZ033-043-044-280230- FRANKLIN VA-HENRY VA-PITTSYLVANIA VA- 949 PM EDT MON JUN 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PITTSYLVANIA COUNTIES... AT 944 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CALLANDS... MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CLIMAX AROUND 955 PM...DRY FORK AROUND 1005 PM...CHATHAM...AND BLAIRS AROUND 1010 PM AND GRETNA AROUND 1015 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3676 7978 3694 7969 3703 7911 3663 7920 AMS
Local storm report, Jun 27, 9:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG DANBURY 36.41N 80.21W
06/27/2011 STOKES NC 911 CALL CENTER
SEVERAL TREES DOWN ACROSS CITY OF DANBURY
&&
RSTONEFILocal storm report, Jun 27, 9:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG KING 36.28N 80.36W
06/27/2011 STOKES NC 911 CALL CENTER
SEVERAL TREES DOWN
&&
RSTONEFILocal storm report, Jun 27, 10:04 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG KING 36.28N 80.36W
06/27/2011 STOKES NC TRAINED SPOTTER
TREES DOWN IN THE CITY OF KING
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:05 PM EDT | Special Weather Statement | RNK | Alleghany | 55 min |
| Jun 27, 8:46 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Jun 27, 9:24 PM EDT | Special Weather Statement | RNK | Caswell | 51 min |
| Jun 27, 9:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 60 min |
| Jun 28, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 64 min |
| Jun 28, 4:57 PM EDT | Areal Flood Advisory | RNK | Watauga | 3 hr |
| Jun 28, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 59 min |
| Jun 28, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 60 min |
| Jun 28, 6:22 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 38 min |
| Jun 28, 6:42 PM EDT | Special Weather Statement | RNK | Caswell | 63 min |
| Jun 28, 6:49 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 56 min |
| Jun 28, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 49 min |
| Jun 28, 6:58 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 62 min |
| Jun 28, 7:29 PM EDT | Special Weather Statement | RNK | Caswell | 61 min |
| Jun 28, 7:41 PM EDT | Special Weather Statement | RNK | Stokes | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.